MAUDE Adverse Event Report: EDWARDS LIFESCIENCES DR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER INTRODUCER

EDWARDS LIFESCIENCES DR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER INTRODUCER
Model Number X3820SJD
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.The dhr was not completed as no lot number was provided.Complaint histories for all reported events are reviewed against trending control limits, on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported while using the x3820sjd catheter that propofol injection leaked out of the optical module connector during use.No patient injury was reported.
 
Additional Manufacturer Narrative
The x3820sjd was returned for evaluation.Customer report of leakage issue was confirmed.Leakage was detected between distal lumen and optical fiber lumen inside backform.No leakage or occlusion was observed in proximal and medial lumens.No other visible damage/inconsistency was observed from the returned catheter, especially at catheter tip.A cut down of the backform was performed for further evaluation, and a gap was observed inside the backform between distal lumen and optical fiber lumen that could lead to internal leakage.The backform was from #4 mold cavity.The lot number of the affected unit of this complaint is unknown; therefore, the device history record could not be performed.As part of the manufacturing process, 100% of the units go through a dry leak test performed as procedure.This dry leak test is performed after the backforming process and in the sub assembly manufacturing process as well.A capa was generated on 11/18/2024 to investigate and perform actions regarding the interlumen leakage between distal lumen and optical lumen of presep products as the failure mode is associated to a manufacturing/design defect.

Brand Name
EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key20839836
Report Number2015691-2024-09102
Device Sequence Number18138635
Product Code DQE
UDI-Device Identifier00690103197433
UDI-Public00690103197433
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX3820SJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown